Psycho-Babble Medication Thread 912650

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Beginning Adrafinil

Posted by ajax1 on August 17, 2009, at 18:13:04

Hello all
I've just gotten Adrafinil 300mg. In the past when I've taken ADs, I tend to get agitated even at small amounts, so I thought I might try this. I read somewhere on this site that you should take this with Depakote if your BP NOS as I am. Should I start the Depakote for a while before I begin the Adrafinil?
Thanks
ajax

 

Re: Beginning Adrafinil ajax1

Posted by SLS on August 19, 2009, at 5:08:40

In reply to Beginning Adrafinil, posted by ajax1 on August 17, 2009, at 18:13:04

> Hello all
> I've just gotten Adrafinil 300mg. In the past when I've taken ADs, I tend to get agitated even at small amounts, so I thought I might try this. I read somewhere on this site that you should take this with Depakote if your BP NOS as I am.

I have never heard this before. I don't recall anyone getting manic on adrafinil (Olmifon), but I guess it's possible.

> Should I start the Depakote for a while before I begin the Adrafinil?

I guess the Depakote would protect you from mania better if it were already on board when you start taking the adrafinil. The problem with mania is that when you are in the midst of it, you don't believe that you are manic despite everyone around you telling you that you are. It is therefore urgent to catch mania as early as possible while the affected person still has the good judgment to understand that they need to be teated for it.

For me, Depakote works very fast to bring me down from a manic mixed-state. It has taken no longer than 12 hours after dosing for it to mitigate the mania. However, I do use loading doses to start treatment with. I have taken 1000mg as my first dose, and followed that up with another 1000mg six hours later. This sort of dosing is not necessary for you since you are not already manic. I guess your doctor will start you at 250mg or so.


- Scott

 

Re: Beginning Adrafinil

Posted by AJAX1 on August 19, 2009, at 11:39:48

In reply to Re: Beginning Adrafinil ajax1, posted by SLS on August 19, 2009, at 5:08:40

Thanks Scott
I got the Adrafanil from Britain since my doctor won't perscribe Provigil for me. I get very irritable and agitated, not euphoric manic. Any little amount of an antdepressant (even lithium) will do it. I took 12.5 seroquel last night, got about 7 hours sleep and took one 300mg Adrafinil this AM. About an hour later I popped a 250mg Depakote because I started feeling "mean", a kin d of negative intensity.
Thanks as always for your help
ajax

 

Re: Beginning Adrafinil

Posted by bleauberry on August 19, 2009, at 16:41:42

In reply to Beginning Adrafinil, posted by ajax1 on August 17, 2009, at 18:13:04

I was on adrafinil for several years.

Being sensitive, I started with 300mg once a day. Too much. I got nervous, kind of a quivery voice thing, and felt both comfortably stimulated and uncomfortably stimulated at the same time. Cut down to half a pill for a few days, better, but then I didn't feel anything. Went up to 300mg again, didn't feel anything. Went up to 600mg, felt a little energy, soon pooped out. The overstimulated thing was only for the first few days.

But everything I had read said it takes weeks to work. It does not work in the same way as an immediate stimulant, but more like an antidepressant needing weeks. So even though I didn't feel it, I settled on 300mg and figured what the heck, no side effects, might as well see what happens.

A month later, it dawned on me, I was interested in things again, I was talking and sociable, I was part of life again.

For me adrafinil was a darn good mood stabilizer as well. I don't see why someone would say you need depakote with it. If anything, I think it goes best with a small amount of ssri. I guess everyone is different, so depakote might go well with it. I was on depakote for a while and I can see how these two meds might go well together.

Real important though...one thing at a time. Don't start the meds at the same time. You won't know what is doing what in terms of side effects, bad effects, or good effects. Is it one of the drugs? Is it the other? Or is it neither, but rather a interaction of the two? Choose one and stay on it at least two weeks before introducing the other.

Depakote is a heavy hitter. Adrafinil is fairly tame. I would start with Adrafinil, and be prepared to cut pills smaller if needed. But that's just me.

Both drugs have liver risks. If Adrafinil ends up being monotherapy or combination therapy, you should get a liver function lab test at least once every 6 months. I got one about every 4 months but they were always fine. Probably because I kept the dose at 300mg where for me it worked fine.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.